MAUDE Adverse Event Report: WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM TI MATRIX POLYAXIAL SCREW 45MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION

WRIGHTS LANE SYNTHES USA PRODUCTS LLC 7.0MM TI MATRIX POLYAXIAL SCREW 45MM THREAD LENGTH; ORTHOSIS, SPINAL PEDICLE FIXATION
Model Number 04.632.745
Medical Device Problem Code Compatibility Problem (2960)
Health Effect - Clinical Code No Consequences Or Impact To Patient (2199)
Date of Event 09/01/2020
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Additional device product codes: kwp, kwq, nkb, and mnh.Complainant part is not expected to be returned for manufacturer review/ investigation.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/ or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Event or Problem Description
It was reported that on (b)(6) 2020, the polyaxial head placement tool for matrix broke off while the surgeon was performing a l4-l5 transforaminal lumbar interbody fusion (tlif) and using matrix headless system.When the surgeon went to attach the titanium matrix top loading polyaxial head to the titanium matrix polyaxial screw he had difficulty seating the head.The surgeon then asked for an unknown mallet to impact it on.The surgeon retrieved the broken fragment and switched to a different inserter and was able to pop on the head without issue.There was no surgical delay.The procedure was successfully completed.There was no patient consequence reported.Concomitant devices reported: mallet (part number unknown, lot unknown, quantity 1), polyaxial head placement tool for matrix (part number 03.632.037, lot 6624739, quantity 1), ti matrix top loading polyaxial head (part 04.632.001, lot unknown, quantity 1).This report involves one (1) 7.0mm ti matrix polyaxial screw 45mm thread length.This is report 3 of 3 for (b)(4).
 
Additional Manufacturer Narrative
Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.If the information is unknown, not available or does not apply, the section/field of the form is left blank.H3, h6: the investigation could not be completed; no conclusion could be drawn, as no product was received.Without a lot number the device history records review could not be completed.Product was not returned.Based on the information available, it has been determined that no corrective and/or preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Product was not returned.Based on the information available, it has been determined that no corrective and preventative action is proposed.This complaint will be accounted for and monitored via post market surveillance activities.If additional information is made available, the investigation will be updated as applicable.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.
 
Additional Manufacturer Narrative
Product complaint # (b)(4).Depuy synthes is submitting this report pursuant to the provisions of 21 cfr, part 803.This report may be based on information which depuy synthes has not been able to investigate or verify prior to the required reporting date.This report does not reflect a conclusion by fda, depuy synthes or its employees that the report constitutes an admission that the device, depuy synthes, or its employees caused or contributed to the potential event described in this report.D6: date of implant provided for reporting.Device was used for treatment, not diagnosis.If information is obtained that was not available for the initial medwatch, a follow-up medwatch will be filed as appropriate.

Brand Name
7.0MM TI MATRIX POLYAXIAL SCREW 45MM THREAD LENGTH
Common Device Name
ORTHOSIS, SPINAL PEDICLE FIXATION
Manufacturer (Section D)
WRIGHTS LANE SYNTHES USA PRODUCTS LLC
1302 wrights lane east
west chester PA 19380
MDR Report Key10580185
Report Number2939274-2020-04298
Device Sequence Number2410094
Product Code MNI
UDI-Device Identifier10705034745671
UDI-Public(01)10705034745671
Combination Product (Y/N)N
Initial Reporter StateTX
Initial Reporter CountryUS
PMA/510(K) Number
K100952
Number of Events Summarized1
Summary Report (Y/N)N
Device Implanted Year2020
Reporter Type Manufacturer
Report Source company representative,health
Initial Reporter Occupation Physician
Type of Report Initial,Followup,Followup
Report Date (Section B) 09/01/2020
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number04.632.745
Device Catalogue Number04.632.745
Was Device Available for Evaluation? No
Initial Date Received by Manufacturer 09/01/2020
Supplement Date Received by Manufacturer10/08/2020
10/08/2020
Initial Report FDA Received Date09/24/2020
Supplement Report FDA Received Date10/19/2020
10/27/2020
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
POLYAXIAL HEAD PLACEMENT TOOL FOR MATRIX; TI MATRIX TOP LOADING POLYAXIAL HEAD; UNK - IMPACTION INSTRUMENTS: HAMMER/MALLET: SPINE
Patient Age66 YR